×

zbMATH — the first resource for mathematics

Homoclinic solutions for a class of non-autonomous subquadratic second-order Hamiltonian systems. (English) Zbl 1173.34330
Summary: We consider the existence of homoclinic solutions for the following second-order non-autonomous Hamiltonian system:
\[ \ddot q-L(t)q+W_q(t,q)=0,\tag{HS} \]
where \(L(t)\in C(\mathbb R,\mathbb R^{n^2})\) is a symmetric and positive definite matrix for all \(t\in\mathbb R\), \(W(t,q)=a(t)|q|^\gamma\) with \(a(t):\mathbb R\to\mathbb R^+\) source is a positive continuous function and \(1<\gamma<2\) is a constant. Adopting some other reasonable assumptions for \(L\) and \(W\), we obtain a new criterion for guaranteeing that (HS) has one nontrivial homoclinic solution by use of a standard minimizing argument in critical point theory. Recent results from the literature are generalized and significantly improved.

MSC:
34C37 Homoclinic and heteroclinic solutions to ordinary differential equations
37J45 Periodic, homoclinic and heteroclinic orbits; variational methods, degree-theoretic methods (MSC2010)
47J30 Variational methods involving nonlinear operators
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Ambrosetti, A.; Coti Zelati, V., Multiple homoclinic orbits for a class of conservative systems, Rend. sem. mat. univ. Padova., 89, 177-194, (1993) · Zbl 0806.58018
[2] Caldiroli, P.; Montecchiari, P., Homoclinic orbits for second order Hamiltonian systems with potential changing sign, Comm. appl. nonlinear anal., 1, 2, 97-129, (1994) · Zbl 0867.70012
[3] Coti Zelati, V.; Rabinowitz, P.H., Homoclinic orbits for second order Hamiltonian systems possessing superquadratic potentials, J. amer. math. soc., 4, 4, 693-727, (1991) · Zbl 0744.34045
[4] Ding, Y.; Girardi, M., Periodic and homoclinic solutions to a class of Hamiltonian systems with the potentials changing sign, Dynam. systems appl., 2, 1, 131-145, (1993) · Zbl 0771.34031
[5] Flavia, A., Periodic and homoclinic solutions to a class of Hamiltonian systems with indefinite potential in sign, Boll. union mat. ital. B (7), 10, 2, 303-324, (1996) · Zbl 1013.34038
[6] Paturel, E., Multiple homoclinic orbits for a class of Hamiltonian systems, Calc. var. partial differential equations, 12, 2, 117-143, (2001) · Zbl 1052.37049
[7] Rabinowitz, P.H., Homoclinic orbits for a class of Hamiltonian systems, Proc. roy. soc. Edinburgh sect. A., 114, 1-2, 33-38, (1990) · Zbl 0705.34054
[8] Izydorek, M.; Janczewska, J., Homoclinic solutions for a class of the second order Hamiltonian systems, J. differential equations, 219, 2, 375-389, (2005) · Zbl 1080.37067
[9] Alves, C.O.; Carrião, P.C; Miyagaki, O.H., Existence of homoclinic orbits for asymptotically periodic systems involving Duffing-like equation, Appl. math. lett., 16, 5, 639-642, (2003) · Zbl 1041.37032
[10] Carrião, P.C.; Miyagaki, O.H., Existence of homoclinic solutions for a class of time-dependent Hamiltonian systems, J. math. anal. appl., 230, 1, 157-172, (1999) · Zbl 0919.34046
[11] Korman, P.; Lazer, A.C., Homoclinic orbits for a class of symmetric Hamiltonian systems, Electron. J. differential equations, 01, 1-10, (1994)
[12] Omana, W.; Willem, M., Homoclinic orbits for a class of Hamiltonian systems, Differential integral equations, 5, 5, 1115-1120, (1992) · Zbl 0759.58018
[13] Rabinowitz, P.H.; Tanaka, K., Some results on connecting orbits for a class of Hamiltonian systems, Math. Z., 206, 3, 473-499, (1991) · Zbl 0707.58022
[14] Ambrosetti, A.; Rabinowitz, P.H., Dual variational methods in critical point theory and applications, J. funct. anal., 14, 4, 349-381, (1973) · Zbl 0273.49063
[15] Lv, Y.; Tang, C., Existence of even homoclinic orbits for a class of Hamiltonian systems, Nonlinear anal., 67, 7, 2189-2198, (2007) · Zbl 1121.37048
[16] Ding, Y., Existence and multiplicity results for homoclinic solutions to a class of Hamiltonian systems, Nonlinear anal., 25, 11, 1095-1113, (1995) · Zbl 0840.34044
[17] Rabinowitz, P.H., Minimax methods in critical point theory with applications to differential equations, () · Zbl 0152.10003
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.